Alert archive / Mississippi / Flash Flood Warnings in 2006

Flash Flood Warning 35, NWS Jackson, MS

October 27, 2006Jefferson Davis County, Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 27, 2006, 4:20 AM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 115 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2006, 4:20 AM CDT (09:20 UTC)
Expired
Oct 27, 2006, 6:15 AM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 6:00 AM CDTFLASH FLOODBogue Chitto, MSSEVERAL STREETS AROUND BOGUE CHITTO WERE UNDER WATER.
Oct 27, 6:00 AM CDTFLASH FLOODMonticello, MSCREEK FLOODED...STREETS BLOCKED DUE TO WATER ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 270921
FFWJAN
MSC065-077-085-271115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 615 AM CDT

* AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS OCCURRED BETWEEN RUTH...     
  MONTICELLO AND NEW HEBRON SINCE 1 AM.

ADDITIONAL RAINFALL AMOUNTS NEAR 2 INCHES ARE POSSIBLE THROUGH 5 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3138 9059 3138 9011 3149 8964 3162 8977
      3177 8976 3173 9017 3155 9038

$$

GRG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:10 PM CDT, 9 hours 10 minutes earlier.

Area forecast discussion, Oct 26, 7:10 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT THU OCT 26 2006

.DISCUSSION...SENT OUT AN UPDATE ALREADY TO FINE TUNE THE WEATHER
GRIDS FOR TONIGHT. REMOVED A LOT OF THE THUNDER WORDING FOR CENTRAL
AND NORTHERN MISSISSIPPI AND ONLY INCLUDED SPRINKLES FOR THE EARLY
PART OF THE EVENING ACROSS THESE AREAS AS WELL. ALSO KEPT THE SEVERE
WEATHER OUT OF THE SOUTH UNTIL AFTER MIDNIGHT. IN ADDITION TO THAT
WE REMOVED SOME COUNTIES AND PARISHES OUT OF THE FLOOD WATCH. THIS
IS ACROSS THE NORTHWEST. THERE ARE SOME CONCERNS WITH THE GOOD AREA
OF SHRA AND TSRA ACROSS SRN LA HURTING THE POTENTIAL FOR REAL HEAVY
RAIN THAT FAR NORTH. THIS AREA OF SHRA HAS HAD A HARD TIME MOVING
NORTH FROM THE COAST SO WE FEEL CONFIDENT THAT WE WONT HAVE TO
WORRY ABOUT FLOODING IN AR FAR NWRN ZONES BUT AS THE ACCENT MOVES
TWRDS THE LOWER MS VALLEY WIDESPREAD SHRA AND EMBEDDED TSRA SHOULD
HAVE NO PROBLEM FILLING IN NWRD IN THE CENTRAL MS.

&&

.PREV DISCUSSION....TONIGHT THROUGH FRIDAY...SWATH OF RAIN CONTINUES
TO PUSH ACROSS MISSISSIPPI THIS AFTERNOON WITH NO LIGHTNING STRIKES
AS OF YET. MOST AREAS ACROSS THE ARKLAMISS HAVE ALREADY RECEIVED 1/2
TO 1 1/2 INCHES OF RAIN...WITH 2 TO 3 INCHES IN THE LOUISIANA
PARISHES. CURRENTLY A WARM FRONT IS PUSHING NORTH INTO CENTRAL
MISSISSIPPI AND SHORT WAVES ARE MOVING ALONG THE MID LEVEL FLOW. ALL
OF THIS COMBINED WITH ABUNDANT MOISTURE AND 40KTS OF H850 FLOW ALONG
A THETA-E AXIS WILL CONTINUE TO BRING RAIN OVER THE AREA THROUGH THE
EVENING HOURS. THE LATEST EXCESSIVE RAINFALL GUIDANCE BRINGS NEAR 5
INCHES ACROSS CENTRAL MISSISSIPPI AND THIS IS SUPPORTED BY THE
MODELS. A FLOOD WARNING HAS ALREADY BEEN ISSUED...BUT WILL EXTEND
THE WARNING A LITTLE FURTHER TO SOUTH BASED ON THE LATEST MODELS
TRENDS. THE GFS AND THE WRF MODEL INDICATE THAT THE HEAVIEST RAIN
WILL FALL OVER CENTRAL MISSISSIPPI ALONG THE I-20 CORRIDOR. RADAR
IMAGERY INDICATES THIS ALSO WITH SHOWERS AND THUNDERSTORMS
CONTINUING TO EXTEND BACK INTO EAST TEXAS AND MOVING EAST.

SEVERE POTENTIAL HAS BEEN LIMITED TODAY WITH VERY LITTLE INSTABILITY
...BUT AS THE WARM FRONT PUSHES NORTH THE SOUTHERN PORTIONS OF THE
ARKLAMISS SOUTH OF I-20 WILL BECOME INCREASINGLY UNSTABLE TONIGHT.
THE LATEST GFS DEVELOPS A SURFACE LOW ACROSS CENTRAL ARKANSAS AND
MOVES IT INTO WESTERN TENNESSEE. A SQUALL LINE WILL DEVELOP TO THE
WEST AND MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT ALONG A
STRONG COLD FRONT. INSTABILITY WILL CONTINUE TO BE MARGINAL...BUT
ACCORDING TO THE GFS ML CAPES WILL APPROACH 900 J/KG DURING THE
OVERNIGHT. THE SHEAR WILL BE PLENTIFUL WITH 0-3 STORM RELATIVE
HELICITIES RANGING FROM 350 TO 450 M2/S2 DURING THE VERY EARLY
MORNING HOURS. AGAIN THE BEST POTENTIAL FOR SEVERE LOOKS TO BE ALONG
AND SOUTH OF I-20...BUT ISOLATED SEVERE WILL BE POSSIBLE ANYWHERE AS
THE SQUALL LINE MOVES THROUGH OVERNIGHT. STORMS WILL CONTINUE TO BE
POSSIBLE OVER THE EAST AND SOUTHEAST AREAS DURING THE EARLY MORNING
BEFORE QUICKLY EXITING THE AREA BY MID TO LATE MORNING.

BY THE EARLY AFTERNOON ON FRIDAY SKIES WILL BRIEFLY CLEAR OUT...BUT
EXPECT AN INCREASE IN MAINLY LOW CLOUDS ASSOCIATED WITH SOME LOW
LEVEL MOISTURE AND THE MAIN SHORT WAVE MOVING ACROSS THE AREA FRIDAY
EVENING. STUCK PRETTY CLOSE TO GUIDANCE POPS AND TEMPERATURES
THROUGH THE PERIOD AS GUIDANCE WAS ALREADY NEAR 100 POPS FOR
TONIGHT./15/

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...THE SURFACE LOW IS
EXPECTED TO MOVE NORTHEAST ACROSS CENTRAL TENNESSEE AND OVER
NORTHERN VIRGINIA FRIDAY NIGHT. THE GFS IS STILL MORE PROGRESSIVE
THAN THE NAM IN MOVING THE TRAILING COLD FRONT THROUGH OUR CWA
DURING THE DAY FRIDAY. EVEN THOUGH THE COLD FRONT IS EXPECTED TO BE
WELL SOUTH OF OUR CWA FRIDAY EVENING...WARP AROUND MOISTURE WITH THE
SURFACE LOW AND THE UPPER TROUGH AXIS WILL HELP KEEP LIGHT RAIN AND
DRIZZLE OVER MUCH OF THE EASTERN HALF OF OUR CWA UNTIL MIDNIGHT. WL
GO SLIGHTLY ABOVE MAV GUIDANCE POPS IN CENTRAL MISSISSIPPI. AS THE
UPPER TROUGH SHIFTS EAST SATURDAY MORNING...CLOUDS SHOULD DISSIPATE.
HIGH PRESSURE WILL BEGIN TO BUILD OVER OUR REGION FROM THE SOUTHERN
PLAINS AND LAST THROUGH MONDAY. ALTHOUGH THE AIRMASS WILL BE DRIER
THAN NORMAL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
WEEKEND AND HAVE STUCK CLOSE TO LATEST MAV GUIDANCE. ALTHOUGH THE
SURFACE HIGH WILL MOVE EAST OF OUR CWA MONDAY NIGHT...RIDGING ALOFT
OVER THE EASTERN SEABOARD WILL SLOW THE SURFACE HIGHS SHIFT OFF THE
EAST COAST. THIS WILL RESULT IN WEDGING EAST OF THE APPALACHIANS AND
HELP KEEP US DRY INTO WEDNESDAY. A NORTHERN STREAM SHORTWAVE WILL
MOVE EAST ACROSS THE MID MISSISSIPPI VALLEY WEDNESDAY NIGHT AND HELP
TRY TO SEND A COLD FRONT TOWARD OUR REGION. LATEST MEDIUM RANGE
MODELS ARE SLOWER WITH THE PROGRESSION OF THIS FRONT AND HAVE
TRIMMED BACK POPS UNTIL THURSDAY. /22/

&&

.AVIATION...EXPECT MVFR TO IFR CONDITIONS TO CONTINUE THROUGH THE
OVERNIGHT HOURS WITH HEAVY RAIN AND FOG. CONDITIONS WILL IMPROVE
FROM WEST TO EAST TOMORROW MORNING AS A COLD FRONT MOVES THROUGH THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  70  47  69 / 100  50  11   1
MERIDIAN      59  71  46  70 / 100  79  15   3
VICKSBURG     59  70  47  70 / 100  34  10   1
HATTIESBURG   63  74  47  71 / 100  79  11   3
NATCHEZ       61  69  46  70 / 100  34   6   1
GREENVILLE    57  65  46  70 / 100  37  11   1
GREENWOOD     61  69  46  69 / 100  51  15   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ038-MSZ039-MSZ045-
     MSZ046-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ061-MSZ062-MSZ063.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-
     MSZ044-MSZ047-MSZ048-MSZ049-MSZ053-MSZ059-MSZ060.

LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ009-LAZ015-LAZ016-
     LAZ023-LAZ024-LAZ025-LAZ026.

AR...NONE.

&&

CAB
Hazardous weather outlook, Oct 26, 7:05 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT THU OCT 26 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280005-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
705 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
A RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
AFTER MIDNIGHT WITH A HIGHER POTENTIAL POSSIBLE ALONG AND SOUTH
OF I-20. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT.

A NORTHWARD MOVING WARM FRONT WILL SERVE AS THE LEADING EDGE OF A
GULF MOISTURE PUSH THAT WILL CAUSE THE ATMOSPHERE TO DESTABILIZE
SOME AFTER MIDNIGHT. WIND FLOW WILL ALSO BEGIN TO INCREASE IN THE
WAKE OF THE WARM FRONT AND AS A STRONG UPPER LEVEL LOW HEADS
EAST. THIS WILL RESULT IN INCREASED WIND SHEAR THAT WILL ENHANCE
STRONG THUNDERSTORM DEVELOPMENT.

THE CHANCE FOR SEVERE STORMS WILL BE HIGHEST AFTER MIDNIGHT INTO
EARLY FRIDAY MORNING ESPECIALLY ALONG AND SOUTH OF I-20. AT THIS
TIME...UPPER JET FLOW WILL PRODUCE STRONG LIFT THROUGH THE
ATMOSPHERE AND THE COLD FRONT WILL MOVE INTO THE REGION. A SQUALL
LINE OF STORMS IS EXPECTED TO RAPIDLY PUSH EAST DURING THE EARLY
MORNING HOURS BRINGING THE RISK OF SMALL BOW ECHO SEGMENTS. THESE
BOW SEGMENTS WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND
ISOLATED TORNADOES. THERE IS ALSO THE POTENTIAL FOR SOME SMALL
SCALE SUPERCELLS STORMS TO DEVELOP NEAR THE SQUALL LINE. ANY
SUPERCELLS THAT CAN DEVELOP WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS TO 60 MPH AND ISOLATED TORNADOES.

...FLOODING...
RAINFALL WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT AS A
WARM FRONT CONTINUES TO LIFT NORTH ACROSS THE AREA AHEAD OF AN
APPROACHING STRONG WEATHER SYSTEM.

PERIODS OF HEAVY RAIN WILL INCREASE TONIGHT AS GULF MOISTURE
SURGES NORTH AHEAD OF A COLD FRONT APPROACHING THE AREA. ANOTHER
ROUND OF HEAVY RAINFALL OVER NEARLY SATURATED SOILS WILL INCREASE
THE POTENTIAL FOR PONDING WATER AND FLASH FLOODING OVER THE
REGION TONIGHT. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE LIKELY
WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. AREAS WITHIN THE CORRIDOR
OF THE NATCHEZ TRACE WILL HAVE THE HIGHEST RISK OF SEEING HEAVY
RAINFALL...ESPECIALLY ACROSS SOUTHWEST AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TONIGHT AND EARLY FRIDAY...BUT
OTHERWISE SHOULD NOT BE REQUIRED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:20 AM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr
Oct 27, 6:46 AM CDTTornado WarningJANMarion44 min
Oct 27, 7:34 AM CDTTornado WarningJANLamar34 min
Oct 27, 7:51 AM CDTTornado WarningJANForrest39 min
Oct 27, 11:05 AM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 21 more10 hr

Nearby

Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.